Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 76, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 18, 2025, 4:06 PM CDT for Livingston County, McCracken County, Marshall County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2025, 4:06 PM CDT (21:06 UTC)
- Expired
- Jul 18, 2025, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Livingston County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 27 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 12:27 PM CDT, 3 hours 39 minutes earlier. Its key messages:
- Almost daily storm chances will be highest this weekend during peak heating. Locally heavy rains repeating over the same areas causing flooding, frequent lightning, and gusty winds from an isolated stronger storm will be the primary storm hazards.
- A more prolonged and increasingly dangerous heatwave is expected next week with daily heat indices of 105 to 115.
Area forecast discussion, Jul 18, 12:27 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1227 PM CDT Fri Jul 18 2025
.KEY MESSAGES...
- Almost daily storm chances will be highest this weekend during
peak heating. Locally heavy rains repeating over the same
areas causing flooding, frequent lightning, and gusty winds
from an isolated stronger storm will be the primary storm
hazards.
- A more prolonged and increasingly dangerous heatwave is
expected next week with daily heat indices of 105 to 115.
&&
.DISCUSSION...
Issued at 1225 PM CDT Fri Jul 18 2025
The surface boundary is still identifiable as it lays across the
heart of the PAH FA. It serves as a potential focusing mechanism
for updrafts to get going with diurnal heating. Satellite shows
lower clouds hanging tougher on the cool side of the boundary.
Storms thru the weekend will all have more or less the same
ingredients of high volume moisture availability with weak
overall shear, and instability may be or become high at times,
most likely during peak heating. As a result, we anticipate more
of the same...heavy rain potential from storms but flooding
should be localized where storms repeat or hover over the same
areas, esp areas that have had more rain recently. Frequent
lightning and isolated gusty winds are also potential storm
hazards.
Pattern metamorphosis heading into and thru next week will
project to us as an increasingly hot and humid time period with
daily storm chances gradually diminishing toward a drier overall
regime as the week wears on. This prolonged duration of high
heat and humidity will ultimately need headlines, but pending
completion of collaboration, it appears some whitening of its
timing eyes here may be preferred at this writing.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1225 PM CDT Fri Jul 18 2025
Low bases and potential storms offer the best chances at flight
terminal restrictions during the daytime. Patchy fog and low
stratus bases may become a restrictive consideration again late
tonight, per past nights. Winds will be generally light but
could be gusty if/when a storm impacts the terminal vicinity.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ088>090-
092>094.
MO...Heat Advisory until 7 PM CDT this evening for MOZ086-087-100-
107>112-114.
IN...None.
KY...Heat Advisory until 7 PM CDT this evening for KYZ001>013-016-
017-020>022.
&&Hazardous weather outlook, Jul 18, 2:28 AM CDT, 13 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 228 AM CDT Fri Jul 18 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 228 AM CDT Fri Jul 18 2025 /328 AM EDT Fri Jul 18 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today. All storms will be capable of producing brief torrential rainfall and lightning. Localized flash flooding is possible. A brief strong storm with gusty winds cannot be ruled out. A Heat Advisory is in effect for portions of southeast Missouri, western Kentucky, and far southern Illinois. Peak heat indices of 105 to 109 are expected. Refer to the statement for more details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms are expected through Tuesday. All storms will be capable of producing brief torrential rainfall and lightning. Localized flash flooding is possible. A dangerous prolonged heatwave will build this weekend and continue through most of next week. Daily heat indices of 105 to 115 are expected, potentially exceeding 120 by the middle of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DW
In the hours before
Special weather statement, Jul 18, 12:49 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
1249 PM CDT Fri Jul 18 2025
MOZ110-181815-
Stoddard MO-
1249 PM CDT Fri Jul 18 2025
...FUNNEL CLOUDS POSSIBLE...
At 1245 PM CDT, local emergency management reported several
sightings of a funnel cloud from a rain shower that is east of
Bernie. The shower was nearly stationary.
HAZARD...Funnel cloud sighting.
SOURCE...Emergency management.
IMPACT...They are usually very brief and do not normally touch the
ground.
Locations impacted include... Bernie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is usually harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3663 9015 3664 9014 3666 9015 3666 9014
3668 9015 3669 9014 3670 9015 3677 8970
3663 8970
TIME...MOT...LOC 1745Z 259DEG 1KT 3665 8990
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
07Special weather statement, Jul 18, 4:06 PM CDT, 0 minutes before
Special Weather Statement National Weather Service PADUCAH KY 406 PM CDT Fri Jul 18 2025 ILZ085>094-KYZ001>017-021-022-MOZ110>112-114-182330- Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-Alexander- Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Muhlenberg-Todd-Stoddard-Scott- Mississippi-New Madrid- Including the cities of Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Greenville, Elkton, Bloomfield, Sikeston, Charleston, and New Madrid 406 PM CDT Fri Jul 18 2025 ...Scattered Gusty Thunderstorms with Torrential Downpours... Scattered thunderstorms are occurring across parts of southeast Missouri, far southern Illinois, and western Kentucky this afternoon and are expected to linger through early this evening. The strongest storms will be capable of producing wind gusts up to 40 mph, torrential rainfall, and isolated flash flooding. If outdoors, have a plan to seek shelter indoors and be sure to have time to reach the shoreline if boating and one of the storms approach. Storms are expected to diminish with the loss of daytime heating. DWS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:35 AM CDT | Heat Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 12 more | 17 hr |
| Jul 18, 3:51 PM CDT | Areal Flood Advisory | PAH | McCracken | 3 hr |
| Jul 18, 6:56 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson | 3 hr |
| Jul 18, 4:37 PM CDT | Areal Flood Advisory | PAH | Massac | 113 min |
| Jul 18, 5:32 PM CDT | Areal Flood Advisory | PAH | Alexander, Pulaski | 105 min |
| Jul 18, 5:42 PM CDT | Areal Flood Advisory | PAH | Hardin | 112 min |
| Jul 18, 6:09 PM CDT | Areal Flood Advisory | PAH | Gallatin, Johnson, Pope, Saline, Williamson | 3 hr |
| Jul 18, 6:25 PM CDT | Flash Flood Warning | PAH | Saline | 3 hr |
| Jul 18, 12:49 PM CDT | Special Weather Statement | PAH | Stoddard | 26 min |
| Jul 18, 1:30 PM CDT | Areal Flood Advisory | PAH | Butler | 77 min |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.